A nonconforming finite element method for a two-dimensional curl-curl and grad-div problem

S. C. Brenner, Jintao Cui, F. Li, L. Y. Sung

Research output: Journal article publicationJournal articleAcademic researchpeer-review

32 Citations (Scopus)


A numerical method for a two-dimensional curl-curl and grad-div problem is studied in this paper. It is based on a discretization using weakly continuous P1 vector fields and includes two consistency terms involving the jumps of the vector fields across element boundaries. Optimal convergence rates (up to an arbitrary positive ε) in both the energy norm and the L 2 norm are established on graded meshes. The theoretical results are confirmed by numerical experiments.
Original languageEnglish
Pages (from-to)509-533
Number of pages25
JournalNumerische Mathematik
Issue number4
Publication statusPublished - 1 Jun 2008
Externally publishedYes


  • Curl-curl and grad-div problem
  • Maxwell equations
  • Nonconforming finite element methods

ASJC Scopus subject areas

  • Computational Mathematics
  • Applied Mathematics

Cite this